Alert archive / Colorado / Flash Flood Warnings in 2023

Flash Flood Warning 29, NWS Denver/Boulder, CO

June 12, 2023Elbert County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Jun 12, 2023, 1:44 PM MDT for Elbert County, Colorado. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2023, 1:44 PM MDT (19:44 UTC)
Expired
Jun 12, 2023, 4:45 PM MDT
In force
3 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
None

County Elbert County, CO

The radar

The Denver radar (KFTG), 71 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 3:02 PM MDTFLASH FLOOD13 Ese Kiowa, CODelayed Report: Elbert County reporting several road closures do to flash flooding, north of CO-86 and west of I-70.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 78 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.7 hours before the alert went out and 359 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2023-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2023-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1448 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

196 
WGUS55 KBOU 121944
FFWBOU
COC039-122245-
/O.NEW.KBOU.FF.W.0029.230612T1944Z-230612T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Denver CO
144 PM MDT Mon Jun 12 2023

The National Weather Service in Denver has issued a

* Flash Flood Warning for...
  Central Elbert County in east central Colorado...

* Until 445 PM MDT.

* At 144 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, gulches,
           roads, and poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Simla and Cedar Point.

This includes the following streams and drainages...
  Beaver Creek, Water Gulch, East Bijou Creek, Middle Bijou Creek, 
  Spring Branch, Wilson Creek, Agate Creek, Big Sandy Creek, Key 
  Creek, West Bijou Creek, Antelope Creek and Reed Springs Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

Excessive runoff from these storm will cause flash flooding of small 
creeks and streams, country roads, farmland along creeks, and other 
low lying areas.

&&

LAT...LON 3914 10435 3943 10416 3946 10393 3943 10379
      3930 10379 3925 10405 3913 10405 3913 10406

FLASH FLOOD...RADAR INDICATED

$$

RPK
2 follow-up statements
006 
WGUS75 KBOU 122113
FFSBOU

Flash Flood Statement
National Weather Service Denver CO
313 PM MDT Mon Jun 12 2023

COC039-122245-
/O.CON.KBOU.FF.W.0029.000000T0000Z-230612T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Elbert CO-
313 PM MDT Mon Jun 12 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MDT THIS 
AFTERNOON FOR CENTRAL ELBERT COUNTY...

At 313 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 2 inches of rain have 
fallen. Additional rainfall amounts up to 0.5 inches are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, gulches,
         roads, and poor drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Simla and Cedar Point.

This includes the following streams and drainages...
  Agate Creek, Key Creek, Reed Springs Creek, Water Gulch, Big Sandy 
  Creek, West Bijou Creek, Beaver Creek, Antelope Creek, East Bijou 
  Creek, Spring Branch, Wilson Creek and Middle Bijou Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

Excessive runoff from this storm will cause flash flooding of small 
creeks and streams, country roads, farmland along creeks, and other 
low lying areas.

&&

LAT...LON 3914 10435 3943 10416 3946 10393 3943 10379
      3930 10379 3925 10405 3913 10405 3913 10406

FLASH FLOOD...RADAR INDICATED

$$

RPK
858 
WGUS75 KBOU 122248
FFSBOU

Flash Flood Statement
National Weather Service Denver CO
448 PM MDT Mon Jun 12 2023

COC039-122258-
/O.EXP.KBOU.FF.W.0029.000000T0000Z-230612T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Elbert CO-
448 PM MDT Mon Jun 12 2023

...FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL ELBERT COUNTY...

The heavy rain has ended. Flash Flooding is no longer expected to 
pose a threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 1200 AM MDT Tuesday for 
portions of central, east central, north central, and northeast 
Colorado.

LAT...LON 3914 10435 3943 10416 3946 10393 3943 10379
      3930 10379 3925 10405 3913 10405 3913 10406

$$

RPK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 11:28 AM MDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 12, 11:28 AM MDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1128 AM MDT Mon Jun 12 2023

.UPDATE...
Issued at 1038 AM MDT Mon Jun 12 2023

Storms are quickly developing this morning. A brief window of
clearing this morning allowed surface temperatures to quickly
climb into the 60s across the Denver metro... and this uncapped
airmass combined with ascent from the left exit region of a jet
streak/broad QG lift has supported this. ACARS soundings from DEN
show deep moisture (and PWATs near 0.8-1") and around 1000
MUCAPE, which should promote heavy rainfall with convection that
develops through the day. Flash Flooding will be the primary
threat today, with hail also possible. The majority of the
stronger/more organized severe weather should be south of Limon
and into southeastern Colorado... where better mid-level flow is
anticipated.

A few minor grid updates were made for timing/coverage of storms,
but otherwise the previous forecast was still in good shape.

&&

.SHORT TERM...(Today and tonight)
Issued at 344 AM MDT Mon Jun 12 2023

Main concerns again today will be potential for flash flooding
and strong/severe storms over portions of the area. Upper low over
southern Nevada at the present time and this feature will weaken
and move over northern Colorado by this evening with weak to
moderate QG ascent for much of today and into this evening.

Moisture levels will remain in place with modest southeast low
level flow with precipitable water values remaining close to an
inch over the plains with dewpoints in the lower to mid 50s across
much of the lower elevations. As the low approaches the mid level
flow will decrease even more to under 15kt. Depending on heating
should still be able to generate 1000-1500j/kg of ML CAPE but
since flow has weakened, so today looks even more of a flash flood
threat but can't rule out a few strong to severe storms with
marginal hail up to 1 inch. Expect majority of storms to produce
heavy rain, small hail and gusty winds.

Have decided to go with a flood watch today, especially those
areas that got hit hard across Larimer, Weld, Elbert and portions
of Lincoln county with saturated ground. Still, appears most areas
from the foothills out across the plains will be susceptible to
flash flooding and will include the watch from the foothills and
extends through much of the plains except the far northeast
corner.

As the low traverses northern Colorado tonight there will be some
light drying and subsidence moving in from west to east for
decreasing chances of heavy rain after midnight.

.LONG TERM...(Tuesday through Sunday)
Issued at 344 AM MDT Mon Jun 12 2023

Flooding remains the biggest threat in the long-term forecast. ECMWF
Extreme forecast index displays an abundance of QPF across
northeastern Colorado Tuesday through Thursday morning meaning
values are well-above climatology normal. Recent models runs for
Tuesday afternoon have indicated a decrease in MLCAPE values across
the mountains to foothills only reaching 300-400 J/kg. Lapse rates
have slightly decreased as well near 5-6 C/km. It is possible as the
upper level low weakens over our region, showers and storms may
become less convective and more stratiform. The lack of
instability also exists for areas along the urban corridor and
plains which could be caused by Monday's overnight convection into
Tuesday morning delaying heating. Still leaning towards enough
forcing from the upper level system to allow showers and isolated
storms to persist throughout our CWA Tuesday afternoon through
late Tuesday evening. PoPs were adjusted to decrease areas for the
far northeastern plains where chances are lower. Once again, all
it takes is one storm to create a flooding threat as various model
soundings from the NAM/GFS present PWATs between 0.80-1 inch for
all areas Tuesday. Keep in mind, soils are saturated and rivers
are running high. The flood threat exists for all areas including
the mountains and urban corridor/plains.

As the next trough axis exits Colorado, our 500-700mb winds will
shift west. Wind speeds will increase across the mountains producing
wind gusts up to 30 mph. This pattern should allow thunderstorms to
move quickly across the higher terrain as well. Although
thunderstorm coverage decreases slightly, most of the mountains to
foothills areas could receive scattered showers and storms. There is
less confidence that these storms will cross to the lower
elevations but will lean on NBM PoPs of 20-30 percent. An unusual
upper level pattern, where northeastern Colorado sits above a
ridge and an exit region of a trough for days, will keep
afternoon thunderstorms activity Thursday through Friday but
chances decrease mainly for the urban corridor and plains as
moisture availability becomes sparse.

500mb ensembles remain consistent with westerly flow starting this
weekend. 700mb temperatures increase around 8-10 degrees across the
region. This pattern will likely increase surface temperatures where
the urban corridor and plains will reach near normal temperatures in
the low to mid 80s Saturday and Sunday. The mountains and valleys
should reach slightly warmer conditions near the upper 60s with a
few spots reaching 70.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1117 AM MDT Mon Jun 12 2023

Initial round of TSRA moving through the terminals now, with
mainly just heavy rain/briefly reduced visibility. Difficult
forecast beyond this initial round of storms as guidance is highly
uncertain with regards to any redevelopment later this afternoon.
Current expectation is for a few more rounds of SHRA/weak TS
through the early evening, though it wouldn't be surprising if we
stay mostly dry after 20z or so.

There is some potential for FG/low stratus late tonight or early
Tuesday AM but not enough confidence to include at this time. More
afternoon SHRA likely tomorrow afternoon for a brief window of
time, with additional heavy rain possible.

&&

.HYDROLOGY...
Issued at 344 AM MDT Mon Jun 12 2023

Will be issuing a flash flood watch for much of the foothills and
extending through the plains from 10 am until midnight tonight.
There still is some moderate to heavy rain ongoing across far
southern Elbert and Lincoln counties but the majority of the
flooding potential will start from mid morning hours. Rainfall
rates could exceed an inch in less than 30 minutes with the
stronger storms. Locations especially susceptible will be
locations over Larimer, Weld, Elbert and Lincoln counties which
were hit especially hard last night.

Scattered thunderstorms will continue Tuesday into Thursday each
afternoon. With heavy rainfall expected and saturated soils, a
threat of flash flooding exist for the burn areas and plains
through Thursday.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for COZ035-036-038>049.

&&

UPDATE...Hiris
SHORT TERM...Entrekin
LONG TERM...AD
AVIATION...Hiris
HYDROLOGY...Entrekin/AD
Hazardous weather outlook, Jun 12, 10:47 AM MDT, 2 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1047 AM MDT Mon Jun 12 2023

COZ030>051-131700-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1047 AM MDT Mon Jun 12 2023

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Widespread showers and thunderstorms are forecast today. Expect a
few strong to marginally severe storms across the plains with
large hail along with very heavy rain.

The flash flood potential will continue today and this evening
over the foothills and plains, but especially across the burn
scars, portions of Larimer and Weld counties, and the Palmer
Divide. Rainfall rates up to 1 inch in 30 minutes or less is
possible with the stronger storms. The storms will gradually
weaken and diminish later tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Flooding remains the biggest threat this week. Scattered
thunderstorms and showers are possible Tuesday afternoon into late
Tuesday evening across the region. Another round of showers and
storms will occur Wednesday and Thursday afternoon. Thunderstorm
coverage decreases Friday into the weekend for the urban corridor
plains. A warmer period begins this weekend for all areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed today and this evening with
reports of hail, heavy rain, and flooding appreciated.

In the hours before

Local storm report, Jun 12, 9:06 AM MDT, 4 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
906 AM MDT Mon Jun 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Flash Flood      3 W Rustic              40.70N 105.62W
06/11/2023                   Larimer            CO   County Official

            County official relayed a report and video
            from a residence along Norman Fry Road. 0.92
            inches of rain fell at the residence.
            Flooding occurred on Sheep Creek, briefly
            blocking travel on the road. No significant
            damage was reported. Time estimated.

0530 PM     Flash Flood      1 WSW Rustic            40.70N 105.58W
06/11/2023                   Larimer            CO   County Official

            Delayed report. County official provided
            photos of minor flooding along Rustic Road,
            with some flooding impacts to one residence
            on the road. Time of report is estimated.

0632 PM     Flash Flood      Fort Collins            40.55N 105.08W
06/11/2023                   Larimer            CO   Public

0750 PM     Flash Flood      2 SE Timnath            40.50N 104.96W
06/11/2023                   Larimer            CO   Public

            Report from mPING: Street/road flooding;
            Street/road closed; Vehicles stranded.

0756 PM     Hail             2 NE Johnstown          40.35N 104.87W
06/11/2023  E1.00 inch       Weld               CO   Public

            Report from mPING: Quarter (1.00 in.).

0813 PM     Flash Flood      1 SW Timnath            40.53N 104.99W
06/11/2023                   Larimer            CO   Public

0817 PM     Flash Flood      1 W Milliken            40.32N 104.87W
06/11/2023                   Weld               CO   Public

&&
Local storm report, Jun 12, 9:42 AM MDT, 4 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
942 AM MDT Mon Jun 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 AM     Rain             2 WSW Timnath           40.51N 105.02W
06/12/2023  M5.55 inch       Larimer            CO   Mesonet

            Rainfall from June 11th.

0939 AM     Rain             3 SW Timnath            40.50N 105.02W
06/12/2023  M5.06 inch       Larimer            CO   Mesonet

            Rainfall from June 11th.

0929 AM     Rain             Milliken                40.32N 104.85W
06/12/2023  M5.01 inch       Weld               CO   Storm Chaser

            Rainfall from 7 pm until 945 pm on June
            11th. Flash Flooding also occurred.

0939 AM     Rain             1 SW Timnath            40.51N 105.00W
06/12/2023  M4.95 inch       Larimer            CO   Mesonet

            Rainfall from June 11th.

0937 AM     Rain             2 SW Timnath            40.51N 105.01W
06/12/2023  M4.35 inch       Larimer            CO   Mesonet

            Rainfall from June 11th.

&&
Special weather statement, Jun 12, 10:32 AM MDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Denver CO
1032 AM MDT Mon Jun 12 2023

COZ036-039-040-121700-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County
CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
Jefferson and West Douglas Counties Above  6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-
1032 AM MDT Mon Jun 12 2023

...A strong thunderstorm will impact portions of west central
Arapahoe, southwestern Denver and northeastern Jefferson Counties
through 1100 AM MDT...

At 1032 AM MDT, Doppler radar was tracking a strong thunderstorm near
Tiny Town, or 16 miles southwest of Denver, moving northeast at 15
mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Southwestern Denver, Lakewood, Littleton, Englewood, Greenwood
Village, Sheridan, Morrison, Tiny Town, Red Rocks Park and Indian
Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3953 10514 3961 10525 3976 10513 3962 10495
TIME...MOT...LOC 1632Z 217DEG 14KT 3958 10520

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

RPK
Special weather statement, Jun 12, 10:55 AM MDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Denver CO
1055 AM MDT Mon Jun 12 2023

COZ036-121730-
Jefferson and West Douglas Counties Above  6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-
1055 AM MDT Mon Jun 12 2023

...A strong thunderstorm will impact portions of northwestern Douglas
and southeastern Jefferson Counties through 1130 AM MDT...

At 1055 AM MDT, Doppler radar was tracking a strong thunderstorm near
Sprucewood, or 29 miles southwest of Denver, moving northeast at 15
mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Roxborough Park, Sprucewood, South Platte and Buffalo Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3926 10523 3943 10531 3951 10512 3949 10511
      3948 10513 3948 10511 3946 10509 3946 10508
      3933 10500
TIME...MOT...LOC 1655Z 240DEG 13KT 3935 10519

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

RPK
Special weather statement, Jun 12, 12:11 PM MDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Denver CO
1211 PM MDT Mon Jun 12 2023

COZ035-039-121900-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County
CO-Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
1211 PM MDT Mon Jun 12 2023

...A strong thunderstorm will impact portions of southeastern Boulder
County through 100 PM MDT...

At 1211 PM MDT, Doppler radar was tracking a strong thunderstorm near
Crisman, or 28 miles northwest of Denver, moving northeast at 5 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Boulder, Lafayette, Louisville, Wallstreet, Salina, Crisman, Eldorado
Springs, Gold Hill, Sunshine and Summerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3996 10511 3991 10536 3991 10537 4005 10544
      4017 10525
TIME...MOT...LOC 1811Z 240DEG 5KT 4000 10534

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

DANIELSON
Special weather statement, Jun 12, 1:06 PM MDT, 38 minutes before
Special Weather Statement
National Weather Service Denver CO
106 PM MDT Mon Jun 12 2023

COZ041-046-121930-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
106 PM MDT Mon Jun 12 2023

...A strong thunderstorm will impact portions of east central Elbert
County through 130 PM MDT...

At 106 PM MDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout tornado over Simla, or 24 miles west
of Limon, moving northeast at 25 mph.

HAZARD...Landspouts possible and penny size hail.

SOURCE...Radar indicated.

IMPACT...Landspout tornadoes can damage mobile homes, roofs,
         vehicles, and trees. Outdoor objects may be tossed about.

Locations impacted include...
Simla and Matheson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If a tornado is spotted seek shelter inside a sturdy building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
east central Colorado.

&&

LAT...LON 3911 10405 3913 10406 3913 10420 3933 10416
      3931 10387 3911 10393
TIME...MOT...LOC 1906Z 207DEG 20KT 3915 10411

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

RPK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 6:21 PM MDTFlash Flood WarningBOUElbert3 hr
Jun 11, 6:55 PM MDTAreal Flood AdvisoryBOULarimer119 min
Jun 11, 7:01 PM MDTSevere Thunderstorm WarningBOUPark29 min
Jun 11, 7:21 PM MDTFlash Flood WarningBOULarimer, Weld3 hr
Jun 11, 7:49 PM MDTFlash Flood WarningBOUWeld3 hr
Jun 11, 8:03 PM MDTAreal Flood WarningBOUDouglas6 hr
Jun 11, 8:42 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln63 min
Jun 11, 9:46 PM MDTSevere Thunderstorm WarningBOULincoln44 min
Jun 11, 10:31 PM MDTAreal Flood WarningBOULarimer, Weld6 hr
Jun 11, 10:52 PM MDTAreal Flood WarningBOUWeld6 hr
Jun 11, 11:03 PM MDTFlash Flood WarningBOUElbert, Lincoln5 hr
Jun 12, 3:24 AM MDTFlood WatchBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 11 more21 hr
Jun 12, 7:00 AM MDTSpecial Weather StatementBOUElbert45 min
Jun 12, 7:23 AM MDTAreal Flood AdvisoryBOUElbert2 hr
Jun 12, 8:59 AM MDTRiver Flood AdvisoryBOUWeld9 days
Jun 12, 10:20 AM MDTAreal Flood WarningBOUAdams, Arapahoe, Elbert, Morgan50 hr
Jun 12, 10:28 AM MDTAreal Flood AdvisoryBOUPark2 hr
Jun 12, 10:32 AM MDTSpecial Weather StatementBOUJefferson28 min
Jun 12, 10:51 AM MDTFlash Flood WarningBOUElbert3 hr
Jun 12, 10:55 AM MDTSpecial Weather StatementBOUDouglas35 min
Jun 12, 10:58 AM MDTAreal Flood AdvisoryBOUJefferson3 hr
Jun 12, 11:55 AM MDTFlash Flood WarningBOUGrand3 hr
Jun 12, 12:07 PM MDTFlash Flood WarningBOULarimer3 hr
Jun 12, 12:11 PM MDTSpecial Weather StatementBOUBoulder49 min
Jun 12, 12:45 PM MDTSevere Thunderstorm WarningBOUBoulder30 min
Jun 12, 12:48 PM MDTAreal Flood AdvisoryBOUBoulder, Jefferson, Larimer4 hr
Jun 12, 1:06 PM MDTSpecial Weather StatementBOUElbert24 min
Jun 12, 2:08 PM MDTSpecial Weather StatementBOULincoln37 min
Jun 12, 2:18 PM MDTFlash Flood WarningBOUElbert, Lincoln3 hr
Jun 12, 2:23 PM MDTTornado WarningBOULincoln26 min
Jun 12, 2:53 PM MDTSpecial Weather StatementBOULincoln37 min
Jun 12, 2:55 PM MDTSpecial Weather StatementBOULincoln35 min
Jun 12, 3:09 PM MDTAreal Flood AdvisoryBOULincoln, Washington2 hr
Jun 12, 3:19 PM MDTSpecial Weather StatementBOULincoln26 min
Jun 12, 3:23 PM MDTSpecial Weather StatementBOULincoln37 min
Jun 12, 3:45 PM MDTSpecial Weather StatementBOUWeld15 min
Jun 12, 3:46 PM MDTFlash Flood WarningBOULincoln3 hr
Jun 12, 5:47 PM MDTRiver Flood AdvisoryBOUMorgan, Weld9 days
Jun 12, 5:47 PM MDTRiver Flood AdvisoryBOUMorgan4 days

Nearby

Flash Flood Warnings in Colorado, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.